could these be harmful to him and what if his behavior is 10 times worse than before he was origionally diagnosed with bipolar and adhd and was taking abilify and triliptal his behavior was hard but no where near as much now plus he complains with chest pains what should i do/
14 Jul 2011
I am by no means an expert in autism type disorders but if your son is worse on this combination of medications and is experiencing chest pains then by all means contact the doctor as soon as possible and explain the increase in worse behavior and pain.
Good luck and keep in touch,
15 Jul 2011
The first symptom I would be concerned about is the chest pain. By all means, have that checked out first. Secondly, diagnosis is so very difficult in young children. Its crucial that you trust the Dr. implicitly, and that he/she go carefully through each drug in a particular class of drugs, slowly, before any are ruled out. But, correct diagnosis is the most important first step. The two dxs. you received are so different, almost diametrically opposed, so you may want a second/third opinion to receive the correct diagnosis. Then you can proceed to tx. accordingly... first things first. I don't have enough history to help in any more detailed way, but you seem to be a very responsible mother.Although it is fairly typical (and somewhat new) to combine certain psychotropic drugs to achieve the maximum desired affect, its critical to do so in a very structured, methodical way, making sure to titrate both onto and off of each drug slowly to be sure of no overlap.
Also, side affects usually disappear completely after 3-6 weeks, and the therapeutic affect replaces them. Of course, any medication can be potentially harmful to anyone, but particularly with children because they're affected differently than adults. In some cases, it can be like adding a match to the fire.
I was dx. with bipolar 1 and adult ADHD, with several major depressive episodes and one major manic break, having difficulty focusing, becoming easily overwhelmed, having racing thoughts, and/or hyperfocusing, in the rare case I was interested/involved with the particular task. But, both dx. overlapped, causing much anxiety. It took me 2 years and 13 medications to arrive at the right combination, which was very frustrating, but well worth it. Its even more difficult with children, so be sure to listen to your son's symptoms carefully, which it seems you are doing, and address each one. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I wanna know if abilify will help me with my PTSD,ADHD,Depression, and Bipolar without effecting me in my music and sports. Can yous please help?
6 answers • 5 Jan 2010
The Dr. discontinued Geodon and Vyvanse and prescribed this after the child started experiencing severe facial tics.
1 answer • 26 Jan 2011
My daughter was diagnosed with ADHD at 8 years old and was on aderall which we had to change due to appitite drop and depression. she has been on ...
3 answers • 16 May 2012
I am reading about it and the only one I can relate to is talking fast and being hyper at times. How do I know for sure? I was prescribed two ...
1 answer • 19 Jan 2014
Geodon - Having bipolar, hallucinations, paranoia, anxiety, PDD (AUTISM spectrum), ADHD, dyslexic is
1 answer • 7 Jun 2015